Alert archive / Florida / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 22, NWS Miami, FL

April 26, 20104 counties in Florida

NWS Miami, FL issued this severe thunderstorm warning at Apr 26, 2010, 4:36 AM EDT for 4 counties in Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2010, 4:36 AM EDT (08:36 UTC)
Expired
Apr 26, 2010, 5:17 AM EDT
In force
41 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

Counties Collier County, FL, Glades County, FL, Hendry County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 130 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 11:28 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 8.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2010-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2012 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2010-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2012 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
1.7
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

956 
WUUS52 KMFL 260836
SVRMFL
FLC021-043-051-099-260930-
/O.NEW.KMFL.SV.W.0022.100426T0836Z-100426T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
ISSUED BY NATIONAL WEATHER SERVICE KEY WEST FL
436 AM EDT MON APR 26 2010

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PALM BEACH COUNTY IN SOUTHEAST FLORIDA...
  THIS INCLUDES THE CITIES OF...WEST PALM BEACH...SOUTH BAY...RIVIERA
  BEACH...PAHOKEE...LAKE WORTH...JUPITER...BELLE GLADE...
  SOUTHEASTERN GLADES COUNTY IN SOUTHERN FLORIDA...
  THIS INCLUDES THE CITY OF MOORE HAVEN...
  HENDRY COUNTY IN SOUTHERN FLORIDA...
  THIS INCLUDES THE CITIES OF...LA BELLE...DEVILS GARDEN...
  CLEWISTON...
  EXTREME NORTH CENTRAL COLLIER COUNTY IN SOUTHWEST FLORIDA...

* UNTIL 530 AM EDT

* AT 429 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM NORTH PALM BEACH TO 9 MILES SOUTHWEST OF LA BELLE...OR ALONG A
  LINE EXTENDING FROM RIVIERA BEACH TO 7 MILES NORTHEAST OF LEHIGH
  ACRES...AND MOVING SOUTH AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PORT
  OF PALM BEACH...LION COUNTRY SAFARI...ROYAL PALM BEACH...PALM
  BEACH...HAVERHILL...WELLINGTON...FELDA...OKEELANTA AND GREENACRES
  CITY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN 
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING 
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES 
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP 
AWAY FROM WINDOWS.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF 
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS 
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 2657 8004 2641 8126 2652 8127 2651 8156
      2676 8157 2686 8109 2683 8106 2682 8095
      2676 8092 2669 8074 2677 8075 2679 8073
      2676 8070 2681 8070 2687 8063 2696 8061
      2697 8010 2690 8005 2678 8005 2675 8002
TIME...MOT...LOC 0833Z 351DEG 13KT 2679 8005 2664 8153

$$

04
1 follow-up statement
931 
WWUS52 KMFL 260917
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
517 AM EDT MON APR 26 2010

FLC021-043-051-099-260925-
/O.CAN.KMFL.SV.W.0022.000000T0000Z-100426T0930Z/
HENDRY FL-GLADES FL-PALM BEACH FL-COLLIER FL-
517 AM EDT MON APR 26 2010

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL
COLLIER...PALM BEACH...SOUTHEASTERN GLADES AND HENDRY COUNTIES IS
CANCELLED...

THE STORMS EMBEDDED WITHIN A LONG LINE OF SHOWERS HAVE SIGNIFICANTLY 
REDUCED IN INTENSITY. THUS...THE SEVERE THUNDERSTORM WARNING HAS 
BEEN CANCELLED.


LAT...LON 2657 8004 2641 8126 2652 8127 2651 8156
      2676 8157 2686 8109 2683 8106 2682 8095
      2676 8092 2669 8074 2677 8075 2679 8073
      2676 8070 2681 8070 2687 8063 2696 8061
      2697 8010 2690 8005 2678 8005 2675 8002
TIME...MOT...LOC 0915Z 351DEG 13KT 2664 8002 2649 8150

$$

04

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:32 AM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Apr 26, 3:32 AM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
332 AM EDT MON APR 26 2010

.DISCUSSION...COLD FRONT CURRENTLY OVER THE BIG BEND AREA MOVING
SOUTHEAST. THE MAIN CONCERN TODAY IS THE STRENGTH OF THE
CONVECTION OVER OUR CWA TODAY. THE FIRST ACTIVITY THAT HAS STARTED
TO DEVELOP IN ADVANCE OF THE PREFRONTAL ACTIVITY OVER THE LAKE
REGION. ALTHOUGH SURFACE CONVERGENCE IS NOT THAT IMPRESSIVE, UPPER
JET DYNAMICS IS IMPRESSIVE WITH CAPES ALMOST TO 2500 FEET AND LI'S
AS LOW AS NEAR -7. AFTER THE FRONTAL PASSAGE TONIGHT, CLEARING
WILL TAKE PLACE AND SLIGHTLY COOLER TEMPS AT LEAST THROUGH
THURSDAY AND THEN AS A MID LEVEL RIDGE BUILDS OVER THE AREA, TEMPS
WILL WARM WITH SLIGHT CHANCES OF SHOWERS EACH AFTERNOON. TEMPS MAY
GET AS HIGH AS 90.

&&

.MARINE...AFTER SOMEWHAT ELEVATED WINDS TODAY AND TONIGHT, WINDS
WILL BE 15 KNOTS OR LESS. A SCA HAS BEEN ISSUED FOR THE ATLANTIC
WATERS WHERE THE HIGHEST WINDS WILL BE SEEN.

&&

.FIRE WEATHER...NO CONCERNS HERE DUE TO PLENTY OF MOISTURE.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  86  65  83  65 / 70 20 -  -
FORT LAUDERDALE  85  67  84  67 / 70 30 -  -
MIAMI            86  69  85  67 / 70 30 -  -
NAPLES           82  65  82  65 / 70 10 -  -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...TORNADO WATCH UNTIL 7 AM EDT THIS MORNING FOR COASTAL COLLIER-
     GLADES-HENDRY-INLAND COLLIER.

AM...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 8 PM EDT THIS
     EVENING FOR THE ATLANTIC COASTAL WATERS OUT TO 60 NM.

     TORNADO WATCH UNTIL 7 AM EDT THIS MORNING FOR LAKE OKEECHOBEE.

GM...TORNADO WATCH UNTIL 7 AM EDT THIS MORNING FOR COASTAL WATERS
     FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM.

&&

LONG TERM...18/GR
SHORT TERM/AVIATION...65/GS
Hazardous weather outlook, Apr 26, 4:18 AM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
418 AM EDT MON APR 26 2010

FLZ063-066>075-168-172>174-271000-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
418 AM EDT MON APR 26 2010

...TORNADO WATCH 107 GLADES, HENDRY, COLLIER COUNTIES TIL 7 AM...
...STRONG TO LOCALLY SEVERE STORMS POSSIBLE ALL OF SOUTH FLORIDA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

THUNDERSTORMS: THUNDERSTORMS ARE LIKELY ACROSS ALL OF SOUTH
FLORIDA TODAY. ANY THUNDERSTORM COULD PRODUCE FREQUENT
LIGHTNING, VERY HEAVY RAINFALL, STRONG WIND GUSTS AND SMALL HAIL.
ADDITIONALLY THERE IS AN ISOLATED TORNADO THREAT ACROSS THE REGION.

TORNADOES: THE STRONGEST STORMS MAY BE CAPABLE OF PRODUCING AN
ISOLATED, BRIEF TORNADO OR TWO ACROSS SOUTH FLORIDA TODAY.

WIND: ISOLATED SEVERE WIND GUSTS ARE POSSIBLE WITH THE STRONGEST
THUNDERSTORMS TODAY. THESE WIND GUSTS COULD BRIEFLY TOP 58 MPH.

HAIL: THE STRONGEST STORMS MAY PRODUCE SMALL HAIL UP TO PENNY SIZE
ACROSS THE REGION TODAY.

WATERSPOUTS: WATERSPOUTS MAY FORM WITH LITTLE OR NO WARNING ACROSS
ANY OF THE COASTAL WATERS TODAY. THE BIGGEST THREAT FOR LAKE
OKEECHOBEE WILL BE THIS MORNING.

FLOODING: LOCALLY HEAVY RAINFALL IS LIKELY WITH THUNDERSTORMS AS
THEY PROGRESS SOUTHEAST TODAY. THESE RAINS MAY CAUSE LOCALIZED
STREET FLOODING AS WELL AS FLOODING OF URBAN AND POOR DRAINAGE
AREAS. THIS MAY BE ESPECIALLY LIKELY FROM PALM BEACH COUNTY
THROUGH GLADES AND HENDRY COUNTIES THIS MORNING.

RIP CURRENTS: SOUTHWESTERLY WINDS OF 10 TO 20 MPH WILL LEAD TO A
MODERATE RISK OF RIP CURRENTS AT THE GULF COAST BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

STRASSBERG

In the hours before

Special weather statement, Apr 26, 3:14 AM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
ISSUED BY NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
314 AM EDT MON APR 26 2010

FLZ063-260800-
GLADES-
314 AM EDT MON APR 26 2010

...STRONG THUNDERSTORMS WILL AFFECT GLADES COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES STRONG THUNDERSTORMS
MOVING NORTHEAST AT 25 MPH. THESE STORMS WILL AFFECT PALMDALE...
LAKEPORT AND BRIGHTON SEMINOLE INDIAN.

UNTIL 400 AM EDT.

GUSTY WINDS UP TO 40 MPH WILL BE POSSIBLE. FREQUENT LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT
OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. THESE
STORMS MAY PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
MOTORISTS SHOULD EXERCISE CAUTION.

&&

LAT...LON 2710 8091 2707 8094 2706 8093 2704 8097
      2705 8097 2703 8099 2684 8138 2699 8149
      2704 8142 2704 8128 2712 8127 2713 8118
      2720 8117 2722 8115 2722 8099
TIME...MOT...LOC 0711Z 238DEG 22KT 2697 8135
Special weather statement, Apr 26, 3:56 AM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
ISSUED BY NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
356 AM EDT MON APR 26 2010

FLZ063-066-260900-
HENDRY-GLADES-
356 AM EDT MON APR 26 2010

...STRONG THUNDERSTORMS WILL AFFECT GLADES AND NORTHWESTERN HENDRY
COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES STRONG
THUNDERSTORMS...MOVING NORTHEAST AT 25 MPH. THESE THUNDERSTORMS
WILL AFFECT MUSE...PALMDALE...LAKEPORT AND BRIGHTON SEMINOLE INDIAN.

UNTIL 500 AM EDT.

GUSTY WINDS UP TO 40 MPH WILL BE POSSIBLE. FREQUENT LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT
OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. THESE
STORMS MAY PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
MOTORISTS SHOULD EXERCISE CAUTION.

&&

LAT...LON 2717 8110 2702 8100 2698 8108 2695 8106
      2692 8107 2692 8108 2693 8110 2690 8110
      2677 8146 2692 8155 2704 8133 2704 8128
      2707 8127
TIME...MOT...LOC 0755Z 238DEG 22KT 2685 8140
Special weather statement, Apr 26, 4:07 AM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
ISSUED BY NATIONAL WEATHER SERVICE KEY WEST FL
407 AM EDT MON APR 26 2010

FLZ066>068-168-260900-
COASTAL PALM BEACH COUNTY-HENDRY-INLAND PALM BEACH COUNTY-METRO PALM
BEACH COUNTY-
407 AM EDT MON APR 26 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH FOR NORTHERN PALM BEACH COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF
THUNDERSTORMS SAGGING SOUTHWARD INTO NORTHERN PALM BEACH COUNTY.
INDIVIDUAL STRONG THUNDERSTORMS WITHIN THIS LINE ARE MOVING
NORTHEAST NEAR 25 MPH. THESE THUNDERSTORMS WILL AFFECT
JUPITER...CALOOSA...AND CANAL POINT.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS AROUND 50 MPH...PEA-SIZED
HAIL...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.

04

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 2:54 AM EDTSmall Craft AdvisoryMFL32 hr
Apr 26, 3:14 AM EDTSpecial Weather StatementMFLGlades46 min
Apr 26, 3:44 AM EDTSpecial Marine WarningMFL61 min
Apr 26, 3:56 AM EDTSpecial Weather StatementMFLGlades64 min
Apr 26, 4:14 AM EDTSpecial Marine WarningMFL46 min
Apr 26, 4:21 AM EDTSpecial Marine WarningMFL114 min
Apr 26, 4:59 AM EDTSpecial Marine WarningMFL46 min
Apr 26, 5:25 AM EDTSpecial Marine WarningMFL50 min
Apr 26, 5:43 AM EDTSpecial Marine WarningMFL20 min
Apr 26, 6:17 AM EDTSpecial Marine WarningMFL43 min
Apr 26, 6:45 AM EDTSpecial Marine WarningMFL60 min
Apr 26, 6:50 AM EDTSpecial Marine WarningMFL40 min
Apr 26, 6:56 AM EDTTornado WarningMFLHendry20 min
Apr 26, 7:31 AM EDTTornado WarningMFLPalm Beach29 min
Apr 26, 7:38 AM EDTSevere Thunderstorm WarningMFLCollier, Hendry22 min
Apr 26, 7:43 AM EDTSpecial Marine WarningMFL62 min
Apr 26, 7:44 AM EDTTornado WarningMFLBroward, Palm Beach23 min
Apr 26, 8:01 AM EDTSevere Thunderstorm WarningMFLCollier29 min
Apr 26, 8:03 AM EDTSpecial Marine WarningMFL57 min
Apr 26, 8:45 AM EDTSpecial Marine WarningMFL60 min
Apr 26, 9:01 AM EDTAreal Flood AdvisoryMFLCollier119 min
Apr 26, 9:03 AM EDTSpecial Marine WarningMFL57 min
Apr 26, 9:28 AM EDTSevere Thunderstorm WarningMFLBroward, Collier, Miami-Dade, Monroe32 min
Apr 26, 9:43 AM EDTSpecial Marine WarningMFL62 min
Apr 26, 9:52 AM EDTSevere Thunderstorm WarningMFLBroward, Collier, Miami-Dade, Monroe23 min
Apr 26, 9:55 AM EDTSpecial Marine WarningMFL65 min
Apr 26, 10:19 AM EDTSevere Thunderstorm WarningMFLMiami-Dade, Monroe41 min
Apr 26, 10:30 AM EDTSevere Thunderstorm WarningMFLMiami-Dade, Monroe30 min
Apr 26, 10:44 AM EDTSpecial Marine WarningMFL61 min
Apr 26, 10:58 AM EDTSpecial Marine WarningMFL62 min
Apr 26, 11:43 AM EDTSpecial Marine WarningMFL62 min
Apr 26, 11:57 AM EDTSpecial Marine WarningMFL63 min
Apr 26, 12:58 PM EDTSpecial Marine WarningMFL62 min
Apr 26, 1:34 PM EDTSpecial Marine WarningMFL56 min
Apr 26, 2:31 PM EDTSpecial Marine WarningMFL59 min

Nearby

Severe Thunderstorm Warnings in Florida, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.